Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Wilmington, OH

June 5, 2005Greene County, Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 5, 2005, 10:22 PM EDT for Greene County, Montgomery County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 10:22 PM EDT (02:22 UTC)
Expired
Jun 5, 2005, 10:51 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

Counties Greene County, OH, Montgomery County, OH

The radar

The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2920 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2920 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 060222
SVRILN
OHC057-113-060300-
/O.NEW.KILN.SV.W.0041.050606T0222Z-050606T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1022 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GREENE COUNTY IN OHIO
  EASTERN MONTGOMERY COUNTY IN OHIO

* UNTIL 1100 PM EDT

* AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR FAIRBORN...MOVING NORTHEAST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAIRBORN...
  YELLOW SPRINGS...

IN ADDITION...OLDTOWN...JOHN BRYAN STATE PARK AND CLIFTON ARE NEAR
THE PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3982 8418 3965 8417 3979 8374 3987 8397

$$
2 follow-up statements
000 
WWUS51 KILN 060236
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1036 PM EDT SUN JUN 5 2005

OHC113-060246-
/O.CAN.KILN.SV.W.0041.000000T0000Z-050606T0300Z/
MONTGOMERY OH-
1036 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS BEEN
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR INDIANA AND OHIO.

LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396

$$

OHC057-060300-
/O.CON.KILN.SV.W.0041.000000T0000Z-050606T0300Z/
GREENE OH-
1036 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM EDT FOR
NORTHWESTERN GREENE COUNTY...

AT 1032 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR YELLOW SPRINGS...MOVING NORTHEAST AT 25 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN GREENE
COUNTY...INCLUDING CLIFTON.

THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR INDIANA AND OHIO.

LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396

$$
 TIPTON
000 
WWUS51 KILN 060251
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 PM EDT SUN JUN 5 2005

OHC057-060302-
/O.CAN.KILN.SV.W.0041.000000T0000Z-050606T0300Z/
GREENE OH-
1052 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREENE COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT MONDAY
MORNING FOR INDIANA AND OHIO.

LAT...LON 3983 8407 3967 8410 3979 8374 3986 8396

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:13 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jun 5, 7:13 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT SUN JUN 5 2005

.AVIATION (00Z-24Z)...
UPPER LEVEL TROF LIFTING NE FROM THE UPPER MS VLY THRU THE GREAT
LAKES WITH S/W ENERGY ROTATING NE THRU THE OH VLY TNGT INTO MON WHEN
FLO BACKS MORE ZONAL. DEEP CONVECTION WHICH IS DEVELOPED IN THE
MODERATELY UNSTBL AMS WAS PUSHING EWD ACRS INDIANA. SBCAPES VALUES
OF 3000 TO 4000 J/KG HAVE DEVELOPED WITH GOOD SUNSHINE AND STEEP
LOW LEVEL LAPSE RATES.  INSTBY WL WEAKEN SOME WITH LOSS OF HEATING
BUT DO NOT EXPECT STORMS TO TOTALLY FALL APART. AN AXIS OF LO LVL
MSTR CONVERGENCE TO PUSH EWD ACRS OH THIS EVE. EXPECT TSTMS TO
TRAVERSE THE AREA BTWN 00Z AND 05Z TNGT. MVFR FOG WILL FORM LATE
TONIGHT...EPECIALLY AT SITES THAT RECEIVE RAIN. GENERALLY HAVE VFR
CONDITIONS ON MON WITH CLDS DIMINISHING DURG LATE AFTN AS DRIER AIR
WORKS IN FROM THE WEST.

&&

.PREVIOUS DISCUSSIONS...

(ISSUED 700 PM EDT SUN JUN 5 2005)
.SHORT TERM (TONIGHT)...
SENT UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 409 UNTIL 1 AM. NO
OTHER CHANGES.

(ISSUED 330 PM EDT SUN JUN 5 2005)
SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
STRONG S/WV OVR MIDWEST/WESTERN GTLAKES WILL PUSH THROUGH ESPECIALLY
NORTHERN FA TONIGHT...WTH GFS AND NAM IN PRETTY GOOD AGREEMENT ON
TIMING. 18Z SOUNDING AT KILN INDICATED -4 LI AND 2500 J/KG
CAPE...WTH MID LEVEL DRYING BUT NOT TOO MUCH IN THE WAY OF SHEAR.
STILL A BIT OF A CAP...KEEPING ACTIVITY ISOLATED FOR NOW. CAP SHOULD
FINISH LIFTING SOON...SO AM EXPECTING SOME INCREASED ACTIVITY AHEAD
OF LINE OVER NW INDIANA.

BEST CHANCE FOR SHRA/TSRA TO BE MAINLY NORTH OF DAY...ON EAST TO CMH
AREA...MAINLY BEFORE 06Z. TROF BECOMES WEAKER OVERNIGHT...WTH
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH 12Z...THEN SOME
DIURNAL ACTIVITY ACCOMPANYING THE FRONTAL PASSAGE EARLY MONDAY. HAVE
STUCK CLOSER TO COOLER MAV TEMPS TONIGHT...AND KEPT SLIGHTLY COOLER
IN FAR NW WTH BEST CHANCE FOR PRECIPITATION HERE. COOLER TEMPS FOR
MONDAY WITH FROPA...AND AGAIN STUCK CLOSER TO MAV NUMBERS.

STILL SOME RISK FOR TSRA IN MAINLY SOUTHERN AND EASTERN FA ON
MONDAY...BUT BEST INSTABILITY PARAMETERS AND FORCING SHOULD BE
SLIGHLY SOUTHEAST OF FA. FOR MONDAY NIGHT...RIDGE SETTING UP BEHIND
FRONTAL PASSAGE WILL ALLOW SOME SUBSIDENCE AND AT LEAST PARTIAL
CLEARING.

(ISSUED 330 PM EDT SUN JUN 5 2005)
LONG TERM (TUESDAY THROUGH SUNDAY)...
WEAK 5H RIDGING IN PLACE ACROSS AREA THROUGH WEDNESDAY WITH 8H TEMPS
FORECAST TO CLIMB TO AROUND +16 TO +17 DEGREES CELSIUS. WITH LACK OF
FORCING AND POSSIBLE CAP...THINK ANY THUNDERSTORMS WILL REMAIN
ISOLATED AT BEST IN THE AFTERNOON AND EARLY EVENING BOTH DAYS SO
WILL MAINTAIN A DRY FORECAST ATTM. AS RIDGE TRANSITIONS SLOWLY TO
THE EAST THROUGH THE WEEKEND...LOOKS LIKE A LITTLE DEEPER MOISTURE
WILL BE PULLED UP INTO AREA FROM THE SOUTH ACCOMPANIED BY SOME WEAK
IMPULSES. WILL THEREFORE GO WITH LOW CHANCE POPS THROUGH THE
REMAINDER OF THE FORECAST. EXPECT ANY THUNDERSTORMS TO BE MAINLY
DIURNALLY DRIVEN SO WILL GO WITH THE BEST CHANCE IN THE LATE
AFTERNOON AND EARLY EVENING EACH DAY. AS WE APPEAR TO BE
TRANSITIONING INTO MORE OF A SUMMER TIME PATTERN...DID NOT STRAY TOO
FAR FROM MEX GUIDANCE NUMBERS WHICH GENERALLY KEEP DAYTIME HIGHS IN
THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S.
&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 5, 11:28 AM EDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EDT SUN JUN 5 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-052127-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
1128 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

AN UPPER AIR DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS LATE
THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE
SEVERE, WITH THE MAIN THREAT BEING DAMAGING WINDS. LARGE HAIL WILL
ALSO BE POSSIBLE.

HOT TEMPERATURES AND HIGH HUMIDITY WILL CAUSE HEAT INDICES TO RISE
INTO THE UPPER 90S THIS AFTERNOON. CONDITIONS WILL FEEL OPPRESSIVE
FOR THE FIRST TIME THIS YEAR. PERSONS, ESPECIALLY THOSE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY, ARE ADVISED TO DRINK PLENTY OF
NON-ALCOHOLIC BEVERAGES, WEAR LIGHT COLORED CLOTHING, AND REMAIN IN
AIR CONDITIONED BUILDINGS IF POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 5, 8:20 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     ST. MARYS               40.54N 84.39W
06/05/2005                   AUGLAIZE           OH   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE WESTERN PART OF THE COUNTY

&&

AR
Local storm report, Jun 5, 8:27 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             FORT LORAMIE            40.35N 84.37W
06/05/2005  1.00 INCH        SHELBY             OH   FIRE DEPT/RESCUE

&&

AR
Local storm report, Jun 5, 8:44 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
844 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     5 N BROOKVILLE          39.50N 85.01W
06/05/2005                   FRANKLIN           IN   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

AR
Local storm report, Jun 5, 8:47 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     TSTM WND DMG     5 NE SIDNEY             40.34N 84.10W
06/05/2005                   SHELBY             OH   AMATEUR RADIO

            3 INCH LIMBS DOWN

&&

AR
Local storm report, Jun 5, 9:14 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 PM EDT SUN JUN 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     KENTON                  40.64N 83.61W
06/05/2005                   HARDIN             OH   LAW ENFORCEMENT

            LARGE TREE LIMBS DOWN

&&

AR
Special weather statement, Jun 5, 9:21 PM EDT, 1 hour 1 minute before
INZ050-OHZ034-035-042-043-060215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT SUN JUN 5 2005

..SEVERE THUNDERSTORM WATCH NUMBER 406 HAS BEEN CANCELLED FOR
PORTIONS OF EASTERN INDIANA AND WEST CENTRAL OHIO...

THE FOLLOWING COUNTIES ARE NO LONGER UNDER THE SEVERE THUNDERSTORM
WATCH...MERCER...AUGLAIZE...DARKE...SHELBY IN OHIO...AND WAYNE
COUNTY INDIANA.

A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE
NIGHT...BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

JDR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:05 PM EDTSevere Thunderstorm WarningILNShelby55 min
Jun 5, 8:19 PM EDTSevere Thunderstorm WarningILNHardin56 min
Jun 5, 9:08 PM EDTSevere Thunderstorm WarningILNClark43 min
Jun 6, 4:23 AM EDTSevere Thunderstorm WarningILNChampaign, Logan29 min
Jun 6, 4:50 AM EDTSevere Thunderstorm WarningILNUnion24 min
Jun 6, 5:16 AM EDTSevere Thunderstorm WarningILNDelaware, Union40 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.